MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA20L2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during ablation, the tip got loose and disengaged.The tip was located in the capsula of the liver.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during percutaneous ablation, the tip got loose and disengaged but there was no lateral force to antenna through needle guide or once antenna is advanced into patient.Computed tomography (ct) scan was initiated to locate the disengaged tip wherein it was located in the capsula of the liver.The tip remained in patient and will not be removed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during ablation, the tip got loose and disengaged.Computed tomography (ct) scan was initiated to locate the disengaged tip wherein it was located in the capsula of the liver.The tip remained in patient and will not be removed.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the ceramic tip is missing from the device.The tip was not returned.The reported condition was confirmed.The investigation found the ceramic tip was missing on the returned device.The investigation identified the cause of the additional failure to be a design issue.Corrective actions have been implemented to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9738527
Report Number3006451981-2020-00025
Device Sequence Number1815346
Product Code NEY
UDI-Device Identifier10884521706590
UDI-Public10884521706590
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model NumberCA20L2
Device Catalogue NumberCA20L2
Device Lot NumberS9KG001X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/25/2020
04/13/2020
05/12/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/11/2020
04/30/2020
05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight80